Alert archive / Iowa / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 298, NWS Des Moines, IA

October 4, 2005Palo Alto County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Oct 4, 2005, 7:57 PM CDT for Palo Alto County, Iowa. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 4, 2005, 7:57 PM CDT (00:57 UTC)
Expired
Oct 4, 2005, 8:45 PM CDT
In force
48 min
Issued by
NWS Des Moines, IA
Area
Counties, with a storm outline in the text

County Palo Alto County, IA

The radar

The Sioux Falls radar (KFSD), 169 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 4, 8:05 PM CDTTSTM WND DMGRuthven, IA60 MPH WIND GUST ESTIMATED BY RUTHVEN FIRE CHIEF. WINDS BLEW DOWN A STOP SIGN AND BLEW A TRAILER ACROSS A ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 4, 4:05 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2005-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 938 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2005-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
938 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
429 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 050057
SVRDMX
IAC147-050145-
/O.NEW.KDMX.SV.W.0298.051005T0057Z-051005T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
757 PM CDT TUE OCT 4 2005

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PALO ALTO COUNTY IN NORTHWEST IOWA.

* UNTIL 845 PM CDT.

* AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 9 MILES NORTHEAST OF SPENCER TO 11 MILES SOUTHEAST OF SPENCER
  TO 9 MILES NORTHWEST OF LAURENS...OR ALONG A LINE EXTENDING FROM 9
  MILES NORTHEAST OF SPENCER TO 11 MILES SOUTHEAST OF SPENCER TO 18
  MILES SOUTHEAST OF SPENCER...AND MOVING NORTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  NEAR AYRSHIRE BY 805 PM CDT.
  NEAR EMMETSBURG MUNICIPAL AIRPORT BY 815 PM CDT.
  NEAR EMMETSBURG BY 820 PM CDT.
  NEAR RODMAN BY 830 PM CDT.

THE LOCATIONS OF RUTHVEN...GRAETTINGER...CURLEW AND CYLINDER ARE ALSO
IN THE PATH OF THESE SEVERE THUNDERSTORMS.

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AROUND 60 
MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

LAT...LON 4324 9490 4293 9491 4300 9447 4325 9447

$$

DONAVON
3 follow-up statements
000 
WWUS53 KDMX 050119
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
819 PM CDT TUE OCT 4 2005

IAC147-050145-
/O.CON.KDMX.SV.W.0298.000000T0000Z-051005T0145Z/
PALO ALTO IA-
819 PM CDT TUE OCT 4 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PALO ALTO
COUNTY UNTIL 845 PM CDT...

AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF EMMETSBURG TO EMMETSBURG TO 9 MILES
NORTHEAST OF LAURENS...OR ALONG A LINE EXTENDING FROM 21 MILES EAST
OF SPENCER TO 25 MILES EAST OF SPENCER TO 24 MILES SOUTHEAST OF
SPENCER...AND MOVING NORTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR EMMETSBURG NOW.
  NEAR CYLINDER BY 830 PM CDT.
  NEAR RODMAN BY 835 PM CDT.

THE LOCATIONS OF CURLEW...GRAETTINGER AND EMMETSBURG MUNICIPAL
AIRPORT ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

IF SEVERE WEATHER WAS OBSERVED...CONTACT THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES AT 1-800-759-9276.

LAT...LON 4324 9490 4293 9491 4300 9447 4325 9447

$$

DONAVON
000 
WWUS53 KDMX 050136
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
835 PM CDT TUE OCT 4 2005

IAC147-050145-
/O.CON.KDMX.SV.W.0298.000000T0000Z-051005T0145Z/
PALO ALTO IA-
835 PM CDT TUE OCT 4 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PALO ALTO
COUNTY UNTIL 845 PM CDT...

AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTH OF EMMETSBURG TO 9 MILES EAST OF EMMETSBURG TO 11
MILES SOUTHEAST OF EMMETSBURG...OR ALONG A LINE EXTENDING FROM 27
MILES EAST OF SPENCER TO 32 MILES EAST OF SPENCER...AND MOVING EAST
AT 40 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS
OF EASTERN PALO ALTO COUNTY...INCLUDING THE LOCATIONS OF RODMAN AND 
CYLINDER.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR 
DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE 
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT 
AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

AT 805 PM CDT...60 MPH WINDS PRODUCED WIND DAMAGE IN RUTHVEN.

LAT...LON 4324 9490 4293 9491 4300 9447 4325 9447

$$

KINNEY
000 
WWUS53 KDMX 050143
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
842 PM CDT TUE OCT 4 2005

IAC147-050152-
/O.EXP.KDMX.SV.W.0298.000000T0000Z-051005T0145Z/
PALO ALTO IA-
842 PM CDT TUE OCT 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR PALO ALTO COUNTY WILL BE 
ALLOWED TO EXPIRE AT 845 PM CDT...

AT 839 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR NORTHWESTERN IOWA.

LAT...LON 4324 9490 4293 9491 4300 9447 4325 9447

$$

KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 4:00 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Oct 4, 4:00 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
400 PM CDT TUE OCT 4 2005

.DISCUSSION...
FORECAST ISSUES TODAY WILL CENTER AROUND THE COLD FRONTAL PASSAGE
AND ASSOCIATED PRECIP ACTIVITY ALONG AND BEHIND THE FRONT.  AT 08Z
THE FRONT HAS PUSHED TO JUST WEST OF THE IOWA BORDER.  AS THE
SURFACE LOW RIDES UP THE FRONT AND INTO SOUTHERN MINNESOTA THE FRONT
WILL PICK UP SPEED.  BY 15Z THE FRONT IS FORECAST TO BE THROUGH HALF
THE STATE.  THE MODELS ARE IN DECENT AGREEMENT ON TIMING ISSUES
ALTHOUGH THE NAM HAS NOW BECOME THE SLOWER MODEL.  THE GFS STILL HAD
THE BEST CONSISTENCY AND INITIALIZED BETTER THAN THE NAM SO I WENT
WITH THE GFS ON TIMING AND TEMPS.  THE SLIGHTLY FASTER ONSET OF THE
COLD FRONT SHOULD MAKE FOR COOLER TEMPS.  AT OUR CURRENT TEMP OF 73
AT DMX...THIS WILL LIKELY BE THE HIGH FOR TODAY.  STRONG CAA WL KEEP
TEMPS STEADY THIS MORNING WITH FALLING TEMPS ALL AFTERNOON.

I AM NOT PARTICULARLY IMPRESSED WITH CONVECTIVE TRENDS WITH THE
FROPA.  THE BEST CAPES WL BE IN MN AND THEY LOOK TO RANGE BETWEEN
1200 TO 1500 J/KG.  IN IA CAPES OF 900-1100 IS ALL THE MODELS ARE
FORECASTING. AS FOR SHEAR...THE BEST SHEAR IS POST FRONTAL AND THE
SHEAR IS IMPRESSIVE BEHIND THE FRONT BUT IT IS OUT OF PHASE.  GIVEN
THE MARGINAL CAPES AND BEST SHEAR POST FRONTAL I THINK THE SEVERE
THREAT WILL BE MINIMAL OVER OUR CWA.  FURTHER EAST WHERE THERE WILL
BE MORE DAYTIME HEATING THE CHANCES WILL BE A LITTLE BETTER...AS
WILL CHANCES BE CLOSER TO THE LOW IN MN.  GIVEN THE EXPECTED
ACCELERATION OF THE FRONT THROUGH THE CWA FLASH FLOOD CONCERNS ARE
ALSO MINIMAL.

HIGH PRESSURE BUILDS IN BEHIND THE FRONT TONIGHT AND TEMPERATURES
WILL COOL INTO THE MID TO UPPER 30S.  THE MODELS WANT TO CLEAR US
OUT FAIRLY QUICKLY AND BASED ON THE EXPANSIVE CLOUD COVER TO THE
NORTH AND WEST I THINK THAT MAY BE A BIT OVERDONE.  IF THE CLOUDS
HANG IN THEN TEMPS WILL NOT DROP AS MUCH AS WE THINK.  WE WILL
ADVISE THE DAY SHIFT OF THIS CAVEAT.  FOR THURSDAY THROUGH SATURDAY
HIGH PRESSURE REMAINS FIRMLY IN PLACE AND TEMPS WILL BE QUITE COOL.
THERE WILL BE ABOUT A 30 DEGREE DIFFERENCE IN HIGHS FROM EARLIER
THIS WEEK AND THURSDAY.  BY LATE IN THE WEEKEND AND THE START OF
NEXT WEEK RETURN FLOW AROUND THE HIGH WILL ACT TO MODERATE TEMPS AND
WE SHOULD SEE A RETURN TO 70 DEGREE READINGS.  THIS WILL PROBABLY BE
SHORT LIVED THOUGH AS EXTENDED MODELS WANT TO CARVE A BIG TROUGH
ACROSS THE WESTERN PLAINS ON TUESDAY AND MOVE IT OVER THE UPPER
MIDWEST TUESDAY NIGHT AND WEDNESDAY.  I HAVE TWEAKED THE EXTENDED
FOR TIMING OF THE TROUGH.  TEMPS SHOULD DIP ONCE AGAIN TO BELOW
NORMALS ON WEDNESDAY WITH THE PASSAGE OF THE TROUGH.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

FAB
Hazardous weather outlook, Oct 4, 3:56 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
356 PM CDT TUE OCT 4 2005

IAZ004>007-015>017-023>026-033>035-044-045-051100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-CRAWFORD-
CARROLL-
356 PM CDT TUE OCT 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
IOWA...ALONG AND NORTHWEST OF A LINE FROM HAMPTON...TO GOWRIE...TO CARROLL.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON AND
EARLY THIS EVENING. A FEW STORMS COULD PRODUCE HAIL UP TO QUARTER
SIZE AND 60 MPH WIND GUSTS. AN ISOLATED TORNADO CANNOT BE RULED OUT
BEFORE SUNSET. ADDITIONAL NON-SEVERE THUNDERSTORMS ARE POSSIBLE AFTER 4 AM
WEDNESDAY ACROSS AREAS FROM ESTHERVILLE TO DENISON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY AFTERNOON
WEDNESDAY. ISOLATED SEVERE STORMS ARE POSSIBLE...WITH 60 MPH WINDS
AND PENNY SIZE HAIL THE MAIN THREATS. THE MOST FAVORED AREA FOR
SEVERE WEATHER IS ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR.

PATCHY FROST IS EXPECT LATE THURSDAY NIGHT AS TEMPERATURES DIP
INTO THE LOW TO MID 30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THROUGH 7 OR 8 PM THIS
EVENING. ACTIVATION IS ALSO POSSIBLE WEDNESDAY THROUGH EARLY AFTERNOON.

IAZ027-028-036>039-046>050-057>062-070>075-081>086-092>097-051100-
BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-
STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
356 PM CDT TUE OCT 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA...SOUTHEAST OF A LINE FROM HAMPTON...TO GOWRIE...TO CARROLL.

.DAY ONE...TONIGHT

NON-SEVERE THUNDERSTORMS ARE POSSIBLE AFTER 4 AM WEDNESDAY ACROSS
AREAS FROM AUDUBON TO TAYLOR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY FROM WEST TO EAST
ACROSS CENTRAL AND SOUTHERN IOWA. ISOLATED SEVERE STORMS ARE
POSSIBLE...WITH 60 MPH WINDS AND PENNY SIZE HAIL THE MAIN THREATS.
THE MOST FAVORED AREA FOR SEVERE WEATHER IS ALONG AND EAST OF THE
INTERSTATE 35 CORRIDOR.

PATCHY FROST IS EXPECT LATE THURSDAY NIGHT AS TEMPERATURES DIP
INTO THE LOW TO MID 30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE WEDNESDAY...MAINLY FROM LATE
MORNING THROUGH THE AFTERNOON HOURS.

KINNEY

In the hours before

Local storm report, Oct 4, 3:42 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
342 PM CDT TUE OCT 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             2 E CYLINDER            43.09N 94.51W
10/04/2005  0.88 INCH        PALO ALTO          IA   PUBLIC

&&

RDONAVON
Local storm report, Oct 4, 4:05 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
405 PM CDT TUE OCT 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             4 N WHITTEMORE          43.12N 94.42W
10/04/2005  0.88 INCH        KOSSUTH            IA   PUBLIC

            MOSTLY PEA SIZED HAIL WITH A FEW UP TO NICKEL SIZED

&&

RDONAVON
Local storm report, Oct 4, 4:35 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
435 PM CDT TUE OCT 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HAIL             5 NE CYLINDER           43.14N 94.48W
10/04/2005  E1.75 INCH       PALO ALTO          IA   BROADCAST MEDIA

            A FARMER REPORTED GOLFBALL HAIL COVERING THE GROUND TO
            BROADCAST MEDIA - KICD RADIO.

&&
Local storm report, Oct 4, 5:06 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
506 PM CDT TUE OCT 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             2 SSW RAKE              43.45N 93.94W
10/04/2005  E1.00 INCH       WINNEBAGO          IA   LAW ENFORCEMENT

&&
Local storm report, Oct 4, 5:42 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
542 PM CDT TUE OCT 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HAIL             5 NE CYLINDER           43.14N 94.48W
10/04/2005  1.75 INCH        PALO ALTO          IA   BROADCAST MEDIA

            A FARMER REPORTED GOLFBALL HAIL COVERING THE GROUND TO
            BROADCAST MEDIA - KICD RADIO.

0455 PM     HAIL             2 SSW RAKE              43.45N 93.94W
10/04/2005  1.00 INCH        WINNEBAGO          IA   LAW ENFORCEMENT

&&
Local storm report, Oct 4, 6:43 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
643 PM CDT TUE OCT 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             3 E GRUVER              43.39N 94.64W
10/04/2005  1.00 INCH        EMMET              IA   PUBLIC

            QUARTER HAIL COVERED THE GROUND.

&&

RDONAVON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 8:33 PM CDTSevere Thunderstorm WarningDMXKossuth29 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.